December  2019, 39(12): 6785-6799. doi: 10.3934/dcds.2019231

Minimizers of the $ p $-oscillation functional

1. 

Dipartimento di Scienze Statistiche, Università di Padova, Via Battisti 241/243, 35121 Padova, Italy

2. 

Department of Mathematics and Statistics, University of Western Australia, 35 Stirling Hwy, Crawley WA 6009, Australia

3. 

Dipartimento di Matematica, Università di Pisa, Largo Pontecorvo 5, 56127 Pisa, Italy

4. 

Department of Mathematics and Statistics, University of Western Australia, 35 Stirling Hwy, Crawley WA 6009, Australia

* Corresponding author: Serena Dipierro

To Luis Caffarelli, on the occasion of his 70th birthday

Received  June 2018 Revised  December 2018 Published  June 2019

Fund Project: This work has been supported by the Australian Research Council grant "N.E.W." Nonlocal Equation at Work

We define a family of functionals, called $ p $-oscillation functionals, that can be interpreted as discrete versions of the classical total variation functional for $ p = 1 $ and of the $ p $-Dirichlet functionals for $ p>1 $. We introduce the notion of minimizers and prove existence of solutions to the Dirichlet problem. Finally we provide a description of Class A minimizers (i.e. minimizers under compact perturbations) in dimension $ 1 $.

Citation: Annalisa Cesaroni, Serena Dipierro, Matteo Novaga, Enrico Valdinoci. Minimizers of the $ p $-oscillation functional. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 6785-6799. doi: 10.3934/dcds.2019231
References:
[1]

L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 2000.  Google Scholar

[2]

M. BarchiesiS. H. KangT. M. LeM. Morini and M. Ponsiglione, A variational model for infinite perimeter segmentations based on Lipschitz level set functions: Denoising while keeping finely oscillatory boundaries, Multiscale Model. Simul., 8 (2010), 1715-1741.  doi: 10.1137/090773659.  Google Scholar

[3]

H. H. Bauschke and P. L. Combettes, Convex analysis and monotone operator theory in Hilbert spaces, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, With a foreword by Hédy Attouch, Springer, New York, 2011. doi: 10.1007/978-1-4419-9467-7.  Google Scholar

[4]

A. Cesaroni, S. Dipierro, M. Novaga and E. Valdinoci, Minimizers for nonlocal perimeters of Minkowski type, Calc. Var. Partial Differential Equations, 57, (2018), Art. 64, 40. doi: 10.1007/s00526-018-1335-9.  Google Scholar

[5]

A. Cesaroni and M. Novaga, Isoperimetric problems for a nonlocal perimeter of Minkowski type, Geom. Flows, 2 (2017), 86-93.  doi: 10.1515/geofl-2017-0003.  Google Scholar

[6]

A. Chambolle, A. Giacomini and L. Lussardi, Continuous limits of discrete perimeters, M2AN Math. Model. Numer. Anal., 44, (2010), 207–230. doi: 10.1051/m2an/2009044.  Google Scholar

[7]

A. ChambolleS. Lisini and L. Lussardi, A remark on the anisotropic outer Minkowski content, Adv. Calc. Var., 7 (2014), 241-266.  doi: 10.1515/acv-2013-0103.  Google Scholar

[8]

A. ChambolleM. Morini and M. Ponsiglione, A nonlocal mean curvature flow and its semi-implicit time-discrete approximation, SIAM J. Math. Anal., 44 (2012), 4048-4077.  doi: 10.1137/120863587.  Google Scholar

[9]

A. ChambolleM. Morini and M. Ponsiglione, Nonlocal curvature flows, Arch. Ration. Mech. Anal., 218 (2015), 1263-1329.  doi: 10.1007/s00205-015-0880-z.  Google Scholar

[10]

R. Courant, Dirichlet's Principle, Conformal Mapping, and Minimal Surfaces, With an appendix by M. Schiffer; Reprint of the 1950 original, Springer-Verlag, New York-Heidelberg, 1977.  Google Scholar

[11]

S. DipierroM. Novaga and E. Valdinoci, On a Minkowski geometric flow in the plane: Evolution of curves with lack of scale invariance, J. Lond. Math. Soc. (2), 99 (2019), 31-51.  doi: 10.1112/jlms.12162.  Google Scholar

[12]

M. Novaga and E. Paolini, Regularity results for some 1-homogeneous functionals, Nonlinear Anal. Real World Appl., 3 (2002), 555-566.  doi: 10.1016/S1468-1218(01)00048-7.  Google Scholar

[13]

E. Valdinoci, A fractional framework for perimeters and phase transitions, Milan J. Math., 81 (2013), 1-23.  doi: 10.1007/s00032-013-0199-x.  Google Scholar

show all references

References:
[1]

L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 2000.  Google Scholar

[2]

M. BarchiesiS. H. KangT. M. LeM. Morini and M. Ponsiglione, A variational model for infinite perimeter segmentations based on Lipschitz level set functions: Denoising while keeping finely oscillatory boundaries, Multiscale Model. Simul., 8 (2010), 1715-1741.  doi: 10.1137/090773659.  Google Scholar

[3]

H. H. Bauschke and P. L. Combettes, Convex analysis and monotone operator theory in Hilbert spaces, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, With a foreword by Hédy Attouch, Springer, New York, 2011. doi: 10.1007/978-1-4419-9467-7.  Google Scholar

[4]

A. Cesaroni, S. Dipierro, M. Novaga and E. Valdinoci, Minimizers for nonlocal perimeters of Minkowski type, Calc. Var. Partial Differential Equations, 57, (2018), Art. 64, 40. doi: 10.1007/s00526-018-1335-9.  Google Scholar

[5]

A. Cesaroni and M. Novaga, Isoperimetric problems for a nonlocal perimeter of Minkowski type, Geom. Flows, 2 (2017), 86-93.  doi: 10.1515/geofl-2017-0003.  Google Scholar

[6]

A. Chambolle, A. Giacomini and L. Lussardi, Continuous limits of discrete perimeters, M2AN Math. Model. Numer. Anal., 44, (2010), 207–230. doi: 10.1051/m2an/2009044.  Google Scholar

[7]

A. ChambolleS. Lisini and L. Lussardi, A remark on the anisotropic outer Minkowski content, Adv. Calc. Var., 7 (2014), 241-266.  doi: 10.1515/acv-2013-0103.  Google Scholar

[8]

A. ChambolleM. Morini and M. Ponsiglione, A nonlocal mean curvature flow and its semi-implicit time-discrete approximation, SIAM J. Math. Anal., 44 (2012), 4048-4077.  doi: 10.1137/120863587.  Google Scholar

[9]

A. ChambolleM. Morini and M. Ponsiglione, Nonlocal curvature flows, Arch. Ration. Mech. Anal., 218 (2015), 1263-1329.  doi: 10.1007/s00205-015-0880-z.  Google Scholar

[10]

R. Courant, Dirichlet's Principle, Conformal Mapping, and Minimal Surfaces, With an appendix by M. Schiffer; Reprint of the 1950 original, Springer-Verlag, New York-Heidelberg, 1977.  Google Scholar

[11]

S. DipierroM. Novaga and E. Valdinoci, On a Minkowski geometric flow in the plane: Evolution of curves with lack of scale invariance, J. Lond. Math. Soc. (2), 99 (2019), 31-51.  doi: 10.1112/jlms.12162.  Google Scholar

[12]

M. Novaga and E. Paolini, Regularity results for some 1-homogeneous functionals, Nonlinear Anal. Real World Appl., 3 (2002), 555-566.  doi: 10.1016/S1468-1218(01)00048-7.  Google Scholar

[13]

E. Valdinoci, A fractional framework for perimeters and phase transitions, Milan J. Math., 81 (2013), 1-23.  doi: 10.1007/s00032-013-0199-x.  Google Scholar

[1]

K. D. Chu, D. D. Hai. Positive solutions for the one-dimensional singular superlinear $ p $-Laplacian problem. Communications on Pure & Applied Analysis, 2020, 19 (1) : 241-252. doi: 10.3934/cpaa.2020013

[2]

Florian Krügel. Some properties of minimizers of a variational problem involving the total variation functional. Communications on Pure & Applied Analysis, 2015, 14 (1) : 341-360. doi: 10.3934/cpaa.2015.14.341

[3]

Haisheng Tan, Liuyan Liu, Hongyu Liang. Total $\{k\}$-domination in special graphs. Mathematical Foundations of Computing, 2018, 1 (3) : 255-263. doi: 10.3934/mfc.2018011

[4]

Nicholas J. Kass, Mohammad A. Rammaha. Local and global existence of solutions to a strongly damped wave equation of the $ p $-Laplacian type. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1449-1478. doi: 10.3934/cpaa.2018070

[5]

Phuong Le. Symmetry of singular solutions for a weighted Choquard equation involving the fractional $ p $-Laplacian. Communications on Pure & Applied Analysis, 2020, 19 (1) : 527-539. doi: 10.3934/cpaa.2020026

[6]

Nikolay Dimitrov, Stepan Tersian. Existence of homoclinic solutions for a nonlinear fourth order $ p $-Laplacian difference equation. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 555-567. doi: 10.3934/dcdsb.2019254

[7]

Genghong Lin, Zhan Zhou. Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1723-1747. doi: 10.3934/cpaa.2018082

[8]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[9]

Mohan Mallick, R. Shivaji, Byungjae Son, S. Sundar. Bifurcation and multiplicity results for a class of $n\times n$ $p$-Laplacian system. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1295-1304. doi: 10.3934/cpaa.2018062

[10]

Yeping Li, Jie Liao. Stability and $ L^{p}$ convergence rates of planar diffusion waves for three-dimensional bipolar Euler-Poisson systems. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1281-1302. doi: 10.3934/cpaa.2019062

[11]

Yonglin Cao, Yuan Cao, Hai Q. Dinh, Fang-Wei Fu, Jian Gao, Songsak Sriboonchitta. Constacyclic codes of length $np^s$ over $\mathbb{F}_{p^m}+u\mathbb{F}_{p^m}$. Advances in Mathematics of Communications, 2018, 12 (2) : 231-262. doi: 10.3934/amc.2018016

[12]

Joaquim Borges, Cristina Fernández-Córdoba, Roger Ten-Valls. On ${{\mathbb{Z}}}_{p^r}{{\mathbb{Z}}}_{p^s}$-additive cyclic codes. Advances in Mathematics of Communications, 2018, 12 (1) : 169-179. doi: 10.3934/amc.2018011

[13]

Lingyu Diao, Jian Gao, Jiyong Lu. Some results on $ \mathbb{Z}_p\mathbb{Z}_p[v] $-additive cyclic codes. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020029

[14]

Vladimir Chepyzhov, Alexei Ilyin, Sergey Zelik. Strong trajectory and global $\mathbf{W^{1,p}}$-attractors for the damped-driven Euler system in $\mathbb R^2$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1835-1855. doi: 10.3934/dcdsb.2017109

[15]

Claudianor O. Alves, Vincenzo Ambrosio, Teresa Isernia. Existence, multiplicity and concentration for a class of fractional $ p \& q $ Laplacian problems in $ \mathbb{R} ^{N} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2009-2045. doi: 10.3934/cpaa.2019091

[16]

Jiao Du, Longjiang Qu, Chao Li, Xin Liao. Constructing 1-resilient rotation symmetric functions over $ {\mathbb F}_{p} $ with $ {q} $ variables through special orthogonal arrays. Advances in Mathematics of Communications, 2019, 0 (0) : 0-0. doi: 10.3934/amc.2020018

[17]

Dong-Ho Tsai, Chia-Hsing Nien. On the oscillation behavior of solutions to the one-dimensional heat equation. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4073-4089. doi: 10.3934/dcds.2019164

[18]

Lianjun Zhang, Lingchen Kong, Yan Li, Shenglong Zhou. A smoothing iterative method for quantile regression with nonconvex $ \ell_p $ penalty. Journal of Industrial & Management Optimization, 2017, 13 (1) : 93-112. doi: 10.3934/jimo.2016006

[19]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[20]

Gabriele Bonanno, Giuseppina D'Aguì. Mixed elliptic problems involving the $p-$Laplacian with nonhomogeneous boundary conditions. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5797-5817. doi: 10.3934/dcds.2017252

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (104)
  • HTML views (251)
  • Cited by (0)

[Back to Top]